MAUDE Adverse Event Report: TULSA DENTAL PRODUCTS LLC PROTAPER GOLD ROTARY F1 25MM; FILE, PULP CANAL, ENDODONTIC

TULSA DENTAL PRODUCTS LLC PROTAPER GOLD ROTARY F1 25MM; FILE, PULP CANAL, ENDODONTIC
Catalog Number PTGRF125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a protaper gold rotary f1 25mm file broke during use.The file broke at#14 canal at the junction of the middle and apical third about 5mm.Procedure completed, the patient is asymptomatic.No injury.
 
Additional Manufacturer Narrative
Investigation results.Failure mode - broken during use.Root cause - manufacturing error.Conclusion code - product failure manufacturing.Customer returned 48x sealed files.Per ansi/aq z1.4-2003 inspector's rule (using single sampling plan 'normal' at inspection level s2 with aql 1.5), a sample lot of 8 were checked.Checked under microscope and found no manufacturing marks or defects.Files were measured using opt (b)(4) (calibration date 2/22/2024) and passed all attributes checked(wire size, d2, d6, d13), see inspection form.Engineering reviewed and opened nc-2024-2681.Dhr: a quality hold was found during dhr review that could potentially be related to the issue.A 100% sort was completed that resulted in 94 scrapped files.A query indicates one additional complaints have been received for this lot number.(b)(4).

Brand Name
PROTAPER GOLD ROTARY F1 25MM
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
TULSA DENTAL PRODUCTS LLC
608 rolling hills drive
johnson city TN 37604
Manufacturer (Section G)
TULSA DENTAL PRODUCTS LLC
608 rolling hills drive
johnson city TN 37604
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key19664731
Report Number2320721-2024-00045
Device Sequence Number15109119
Product Code EKS
UDI-Device IdentifierD716PTGRF1251
UDI-PublicD716PTGRF1251
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPTGRF125
Device Lot Number0000312376
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date07/02/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown